Alert archive / Kansas / Tornado Warnings in 2009
Tornado Warning 61, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Jul 20, 2009, 10:22 PM CDT for Butler County, Greenwood County, Kansas. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2009, 10:22 PM CDT (03:22 UTC)
- Expired
- Jul 20, 2009, 11:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Butler County, KS, Greenwood County, KS
The radar
The Wichita radar (KICT), 82 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 10:41 PM CDT | HAIL 0.75 | 13 Sse Rosalia, KS | REPORTED IN THE COMMUNITY OF BEAUMONT. |
| Jul 20, 11:04 PM CDT | HAIL 0.88 | 2 Nw Piedmont, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 5:53 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 3.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3054 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KICT 210322
TORICT
KSC015-073-210400-
/O.NEW.KICT.TO.W.0061.090721T0322Z-090721T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1022 PM CDT MON JUL 20 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHWESTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS.
* UNTIL 1100 PM CDT.
* AT 1022 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED OVER EXTREME SOUTHWESTERN GREENWOOD
COUNTY...OR 14 MILES SOUTHWEST OF EUREKA...MOVING EAST AT 10 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
RURAL AREAS OF SOUTHWESTERN GREENWOOD COUNTY...
RURAL AREAS OF EASTERN BUTLER COUNTY...
THIS REPLACES THE TORNADO WARNING PREVIOUSLY ISSUED FOR THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTHEASTERN KANSAS.
&&
LAT...LON 3769 9667 3784 9653 3777 9625 3760 9641
3760 9652
TIME...MOT...LOC 0322Z 289DEG 10KT 3772 9651
$$
BILLINGS1 follow-up statement
000 WWUS53 KICT 210337 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1037 PM CDT MON JUL 20 2009 KSC015-210347- /O.CAN.KICT.TO.W.0061.000000T0000Z-090721T0400Z/ BUTLER KS- 1037 PM CDT MON JUL 20 2009 ...THE TORNADO WARNING FOR EASTERN BUTLER COUNTY HAS BEEN CANCELLED... AT 1036 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHEASTERN KANSAS. LAT...LON 3784 9652 3777 9625 3760 9641 3760 9651 TIME...MOT...LOC 0337Z 296DEG 13KT 3768 9643 $$ KSC073-210400- /O.CON.KICT.TO.W.0061.000000T0000Z-090721T0400Z/ GREENWOOD KS- 1037 PM CDT MON JUL 20 2009 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN GREENWOOD COUNTY UNTIL 1100 PM CDT... AT 1036 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED OVER SOUTHWESTERN GREENWOOD COUNTY...OR 13 MILES SOUTHWEST OF EUREKA...MOVING SOUTHEAST AT 15 MPH. THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHWESTERN GREENWOOD COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHEASTERN KANSAS. && LAT...LON 3784 9652 3777 9625 3760 9641 3760 9651 TIME...MOT...LOC 0337Z 296DEG 13KT 3768 9643 $$ BILLINGS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jul 20, 6:42 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 20, 6:42 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 642 PM CDT MON JUL 20 2009 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SCATTERED THUNDERSTORMS WILL AFFECT MUCH OF THE AREA THIS EVENING...AS AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE NORTHWEST INTERACTS WITH A FEW FRONTAL BOUNDARIES ACROSS THE AREA. STRONG/SEVERE THUNDERSTORMS WILL BE POSSIBLE. LATER THIS EVENING/OVERNIGHT...STORMS OVER NORTHWEST KS AND/OR NE MAY CONSOLIDATE INTO A THUNDERSTORM COMPLEX OR TWO AND SURGE SOUTHEAST ACROSS THE AREA...INCREASING THE DAMAGING WIND THREAT. WILL CONTINUE TO MONITOR RADAR TRENDS AND ADD TEMPO GROUPS FOR THUNDERSTORMS AS NEEDED. STOUT NORTHERLY WINDS WILL PREVAIL LATE TONIGHT-TOMORROW...ALONG WITH THE POTENTIAL FOR MVFR CIGS SPREADING SOUTHEAST ACROSS THE AREA. KLEINSASSER && .PREV DISCUSSION... /ISSUED 252 PM CDT MON JUL 20 2009/ DISCUSSION... MAIN FORECAST CHALLENGES WILL FOCUS ON AN ACTIVE NORTHWEST FLOW REGIME AND TIMING OF PRECIPITATION CHANCES FOR CENTRAL AND SOUTHEAST KANSAS THROUGH THE WORK WEEK. TONIGHT CURRENT SATELLITE WATER VAPOR IMAGERY SHOWS A COUPLE SHORT WAVES MOVING SOUTHEAST VIA UPPER NORTHWEST FLOW WITH ONE WAVE NOW OVER NEBRASKA...AND A SECOND MORE ROBUST WAVE APPROACHING THE WESTERN DAKOTAS. THE FIRST WAVE WAS SPARKING OFF SOME ACTIVITY THIS AFTERNOON OVER EASTERN SECTIONS OF KANSAS/NEBRASKA...AND COULD HELP INITIATE MORE STORMS THIS EVENING FURTHER TO THE WEST. MEANWHILE...THE SECOND MORE ROBUST WAVE WILL CONTINUE TO RACE SOUTHEAST AND SHOULD GENERATE MORE ACTIVITY TO THE NORTH WHICH WILL THEN SPREAD SOUTHWARD INTO KANSAS TONIGHT. THE STRENGTH OF THE MID-UPPER LEVEL WINDS IN COMBINATION WITH STRONG LOW LEVEL STORM RELATIVE INFLOW WINDS COULD RESULT IN A SEVERE FORWARD PROPAGATING MCS LATE TONIGHT...WITH THE EASTERN HALF OF KANSAS GREATEST AT RISK FOR DAMAGING WINDS. SOME AREAS COULD ALSO SEE SOME HEAVY RAINFALL TONIGHT BUT DUE TO EXPECTED FORWARD SPEED OF THE MCS THIS WOULD MAKE HEAVY RAINFALL MORE ISOLATED. TUE-THUR PRECIPITATION ACTIVITY WILL GRADUALLY SHIFT EAST AND SOUTH OF AREA TUESDAY MORNING WITH A COOLER SUMMER DAY IN STORE FOR KANSAS. WEDNESDAY LOOKS TO START OFF WITH PLEASANT WEATHER CONDITIONS DURING THE DAYTIME HOURS BEFORE THE NEXT WEATHER IMPULSE TRACKS SOUTHEAST ACROSS THE CENTRAL PLAINS WEDNESDAY NIGHT. THIS WAVE COULD GENERATE ANOTHER ROUND OF NORTHWEST FLOW PRECIPITATION FOR WEDNESDAY NIGHT INTO THURSDAY MORNING...AS MODELS SHOW ISENTROPIC LIFT INCREASING WEDNESDAY NIGHT IN THE 310-315K LAYER. THE ACTIVE PATTERN WILL CONTINUE FOR THURSDAY NIGHT AS YET ANOTHER WAVE PROGGED BY THE MODELS TRACKS SOUTHEAST VIA NORTHWEST FLOW. EXTEND: FRI-MON LATEST MODEL TRENDS IN GFS ENSEMBLES/ECMWF MODEL SHOW PRONOUNCED UPPER TROUGH AXIS REMAINING ANCHORED OVER THE GREAT LAKES REGION...THUS KEEPING THE CENTRAL PLAINS IN A NORTHWEST FLOW REGIME ALOFT WITH HIGH CONFIDENCE OF TEMPERATURES AT OR BELOW CLIMATOLOGICAL JULY VALUES. A COLD FRONT LOOKS TO MOVE SOUTHWARD ACROSS THE AREA ON FRIDAY WITH COOLER TEMPERATURES TO FOLLOW FOR THE WEEKEND. BEST CHANCES FOR PRECIPITATION WILL BE ON FRIDAY/FRIDAY NIGHT WITH THE FRONTAL BOUNDARY. PRECIPITATION CHANCES LOOK LESS FAVORABLE FOR THE WEEKEND...BUT ANY WEAK IMPULSE DROPPING SOUTHEAST IN THE NORTHWEST FLOW REGIME(WHICH MODELS WOULD HAVE A DIFFICULT TIME PICKING UP THIS FAR OUT IN TIME) COULD BACK THE MID-LEVEL WINDS AND CREATE ENOUGH ISENTROPIC LIFT TO SPARK OFF SOME ACTIVITY. WE WILL HOLD ONTO SMALL PRECIPITATION CHANCES FOR SATURDAY BUT KEEP THINGS DRY FOR SUNDAY-MONDAY. JAKUB AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU CONVECTIVE COMPLEX ACROSS ERN KS CONTINUES TO WANE AT THIS TIME ..BUT CONVECTION NORTHWEST OF KCNU HAS INTENSIFIED SOME. SO WILL KEEP A TEMPO GROUP FOR TSRA IN THIS TAF FOR THE AFTERNOON HOURS AS SOME MORE CONVECTION WILL DRIFT SOUTHEAST. THE REST OF THE TAF SITES WILL SEE VFR CONDITIONS FOR THE REST OF THE DAYLIGHT HOURS. AS SUNSET APPROACHES...FOCUS BEGINS TO SHIFT TO THE NORTH OR NW OF THE KRSL/KSLN TAF SITES. CONVECTION LOOKS TO REDEVELOP IN THIS AREA AND DIVE SOUTH TOWARDS CENTRAL KS AFTER 00Z/TUE. THIS CONVECTION LOOKS TO PROPAGATE SOUTH DURING THE 04-09Z/TUE TIME FRAME...BUT TIMING IS UNCERTAIN. WILL CERTAINLY GO WITH A TEMPO GROUP FOR TSRA IN KRSL/KSLN FOR NOW...BUT WILL GO WITH A VCTS IN KHUT/KICT FOR LATE THIS EVENING TO COVER THIS CHANCE...BUT NOT CERTAIN ENOUGH IN TIMING TO INCLUDE A TEMPO GROUP FOR KICT/KHUT JUST YET. WILL EVENTUALLY SEE CONVECTION DRIFT SOUTH AND EAST INTO THE KCNU TAF AFTER 06Z/TUE...SO WILL INCLUDE A VCTS IN THIS LOCATION LATE TONIGHT. MODEL SOUNDINGS HINT AT SOME MVFR CEILINGS POSSIBLY HANGING AROUND CENTRAL AND SOUTH CENTRAL KS TAF SITES EARLY ON TUE AFTER CONVECTION MOVES OUT. NOT ALOT OF CONFIDENCE IN THIS DEVELOPING...BUT WILL AT LEAST INCLUDE A SCATTERED CLOUD MENTION AROUND 2500 FEET FOR NOW. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 83 63 87 / 70 20 10 10 HUTCHINSON 65 82 62 87 / 60 10 10 10 NEWTON 65 82 62 86 / 80 20 10 10 ELDORADO 66 81 60 86 / 90 30 10 10 WINFIELD-KWLD 68 83 63 88 / 70 20 10 10 RUSSELL 64 83 60 88 / 60 10 10 10 GREAT BEND 64 83 61 88 / 60 10 10 10 SALINA 64 82 61 87 / 80 10 0 10 MCPHERSON 65 82 61 87 / 70 20 10 10 COFFEYVILLE 68 82 62 87 / 90 60 10 10 CHANUTE 67 81 61 85 / 90 60 10 10 IOLA 66 81 60 85 / 90 60 10 10 PARSONS-KPPF 67 81 62 86 / 90 60 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 20, 4:13 PM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 413 PM CDT MON JUL 20 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-212115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 413 PM CDT MON JUL 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP OVER NEBRASKA AND SPREAD SOUTHWARD TOWARDS CENTRAL KANSAS THIS EVENING...AS A COLD FRONT MOVES SOUTH ACROSS THE REGION. THE THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS OVERNIGHT...AND COULD MERGE INTO LARGE COMPLEX OF STORMS WHICH WOULD THEN MOVE SOUTHEAST ACROSS KANSAS. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE THROUGH THE LATE EVENING HOURS...HOWEVER DURING THE OVERNIGHT HOURS DAMAGING WINDS AND HEAVY RAINFALL WITH LOCALIZED FLOODING WILL BECOME THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DURING THE EARLY MORNING HOURS ON TUESDAY...MAINLY ACROSS SOUTHERN KANSAS. ADDITIONAL THUNDERSTORM CHANCES WILL BE POSSIBLE FOR WEDNESDAY NIGHT THROUGH SATURDAY ACROSS THE REGION...AS UPPER LEVEL WEATHER DISTURBANCES SLIDE SOUTHEASTWARD ACROSS THE CENTRAL PLAINS. STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE FOR FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE BE NEEDED ACROSS CENTRAL AND SOUTHERN KANSAS TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CJ
In the hours before
Special weather statement, Jul 20, 9:29 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 929 PM CDT MON JUL 20 2009 KSZ033-049-210300- LINCOLN-SALINE- 929 PM CDT MON JUL 20 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LINCOLN AND SALINE COUNTIES... AT 929 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEVERLY TO BENNINGTON...AND MOVING SOUTHEAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Local storm report, Jul 20, 9:30 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
930 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM TSTM WND GST EL DORADO LAKE 37.86N 96.79W
07/20/2009 M55 MPH BUTLER KS TRAINED SPOTTER
&&
HARDINGLocal storm report, Jul 20, 9:36 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
936 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM HAIL FLORENCE 38.24N 96.93W
07/20/2009 M1.00 INCH MARION KS LAW ENFORCEMENT
&&
HARDINGSpecial weather statement, Jul 20, 9:49 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 949 PM CDT MON JUL 20 2009 KSZ052-053-210315- CHASE-MARION- 949 PM CDT MON JUL 20 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHASE AND MARION COUNTIES... AT 949 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF WILSEY TO CEDAR POINT...AND MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Local storm report, Jul 20, 10:08 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1008 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG 3 S ROSALIA 37.78N 96.62W
07/20/2009 BUTLER KS EMERGENCY MNGR
TREES WERE DOWNED BY STRONG WINDS ABOUT 3 MILES SOUTH OF
ROSALIA. POSSIBLE TORNADO...BUT NO CONFIRMATION YET.
&&
ADKLocal storm report, Jul 20, 10:14 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1014 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM TSTM WND GST 8 W ROSALIA 37.82N 96.77W
07/20/2009 M60 MPH BUTLER KS EMERGENCY MNGR
&&
HARDINGThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:07 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 53 min |
| Jul 20, 7:11 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 64 min |
| Jul 20, 7:13 PM CDT | Tornado Warning | ICT | Kingman | 32 min |
| Jul 20, 7:29 PM CDT | Tornado Warning | ICT | Barton | 31 min |
| Jul 20, 7:37 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 19 min |
| Jul 20, 7:46 PM CDT | Tornado Warning | ICT | Harper, Kingman | 44 min |
| Jul 20, 7:58 PM CDT | Tornado Warning | ICT | Barton | 32 min |
| Jul 20, 8:12 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 63 min |
| Jul 20, 8:29 PM CDT | Tornado Warning | ICT | Barton | 16 min |
| Jul 20, 8:38 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 37 min |
| Jul 20, 8:53 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 41 min |
| Jul 20, 9:08 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 67 min |
| Jul 20, 9:15 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 45 min |
| Jul 20, 9:36 PM CDT | Areal Flood Warning | ICT | Chase, Marion | 9 hr |
| Jul 20, 9:40 PM CDT | Tornado Warning | ICT | Butler, Greenwood | 50 min |
| Jul 20, 9:59 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 43 min |
| Jul 20, 10:11 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 64 min |
| Jul 20, 10:34 PM CDT | Areal Flood Warning | ICT | Saline | 2 hr |
| Jul 20, 10:40 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 37 min |
| Jul 20, 10:44 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 41 min |
| Jul 20, 11:27 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick, Sumner | 63 min |
| Jul 20, 11:49 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 56 min |
| Jul 20, 11:54 PM CDT | Areal Flood Warning | ICT | Sedgwick | 116 min |
| Jul 20, 11:54 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 66 min |
| Jul 21, 12:05 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 55 min |
| Jul 21, 12:06 AM CDT | Areal Flood Warning | ICT | Butler, Elk, Greenwood, Woodson | 8 hr |
| Jul 21, 12:09 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 66 min |
| Jul 21, 12:24 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 66 min |
| Jul 21, 12:30 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Harper, Sumner | 60 min |
| Jul 21, 12:48 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk, Greenwood, Wilson | 57 min |
| Jul 21, 12:55 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 65 min |
| Jul 21, 1:13 AM CDT | Areal Flood Warning | ICT | Chautauqua, Cowley, Sumner | 6 hr |
| Jul 21, 2:11 AM CDT | River Flood Warning | ICT | Chase | 7 hr |
| Jul 21, 2:11 AM CDT | River Flood Warning | ICT | Chase, Lyon | 13 hr |
| Jul 21, 2:17 AM CDT | Flash Flood Warning | ICT | Chautauqua | 6 hr |
| Jul 21, 3:41 AM CDT | Areal Flood Warning | ICT | Allen, Labette, Montgomery, Neosho, Wilson | 9 hr |
| Jul 21, 4:19 AM CDT | Flash Flood Warning | ICT | Allen, Elk, Greenwood, Labette, Montgomery, Neosho and 2 more | 5 hr |
| Jul 21, 8:08 AM CDT | Areal Flood Warning | ICT | Chautauqua | 3 hr |
| Jul 21, 9:28 AM CDT | Areal Flood Warning | ICT | Labette, Wilson | 9 hr |
Nearby
Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.